A case of nivolumab-induced hypopituitarism in a head and neck cancer patient

研究成果: Contribution to journalArticle査読

抄録

Immune-related adverse events due to immune checkpoint inhibitors (ICIs) are seen in systemic organs; the incidence of endocrine disorders is reported to be 3.8–29%. However, thyroid disorders are the most common, while the incidence of pituitary disorders is not as high. Nivolumab treatment was initiated in a 42-year-old male patient due to recurrent oropharyngeal squamous cell carcinoma. After four months, he experienced marked malaise, and blood tests revealed decreased levels of both adrenocorticotropic hormone and cortisol. From the above findings, pituitary-adrenal insufficiency was diagnosed, and glucocorticoid replacement therapy was initiated. This resulted in a rapid improvement in the symptoms. The patient is currently undergoing nivolumab treatment while still on continued glucocorticoid replacement therapy. Malaise is a symptom that is experienced by all cancer patients; as it is not a characteristic symptom of endocrine disorders, we tend to consider it as insignificant. However, when an ICI is used, the onset of endocrine disorders is always suspected, and it is important not to neglect the rapid addition of hormone tests. Proper diagnosis of immune-related adverse events and rapid initiation of treatment are beneficial to the patient even with respect to anti-tumor efficacy with continued ICI treatment.

本文言語英語
論文番号100141
ジャーナルOtolaryngology Case Reports
14
DOI
出版ステータス出版済み - 3 2020

All Science Journal Classification (ASJC) codes

  • Otorhinolaryngology

フィンガープリント 「A case of nivolumab-induced hypopituitarism in a head and neck cancer patient」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル